U.S. doctors online nowAsk doctors free
Canada
A 18-year-old female asked:

Im almost through my first pack of birth control and i've been having bad cramps and bleeding heavily for almost a week i haven't missed a pill. normal?

1 doctor answer4 doctors weighed in
Dr. Kevin Brown
Obstetrics and Gynecology 23 years experience
Common: Barring abnormal things that cause bleeding such as pregnancy, infection, polyps, fibroids, vaginitis, pcos, hyperplasia, etc...Irregular bleeding is the most common side effect of oral contraceptives during the first few months. I would't call abnormal bleeding "normal, " but i would say it is "common." please call your md for clarification.
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Continue to take your pills if you're otherwise doing well on them. The bleeding is much less likely in the second month, continue to take them consistently.
Jan 27, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 24, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.